Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 19, NWS Mobile, AL

February 14, 2009

NWS Mobile, AL issued this red flag warning at Feb 14, 2009, 2:59 PM EST. It took effect at Feb 16, 2009, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2009, 2:59 PM EST (19:59 UTC)
In effect from
Feb 16, 2009, 11:00 AM EST
Expired
Feb 16, 2009, 7:00 PM EST
In force
8 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 141959
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CST SAT FEB 14 2009

RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR A
SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER THE WEST FLORIDA 
PANHANDLE...

.MORE RAIN EXPECTED OVER NIGHT THEN CLEARING SKIES BY LATE SUNDAY 
AFTERNOON WILL USHER IN DRIER CONDITIONS WITH LOWEST HUMIDITIES
AROUND 25 PERCENT BY MONDAY AFTERNOON. PERIODS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE AREA INTO SUNDAY MORNING 
THEN TAPER OFF ON SUNDAY AFTERNOON.

FLZ001>006-151200-
/O.UPG.KMOB.FW.A.0015.090216T1600Z-090217T0000Z/
/O.NEW.KMOB.FW.W.0019.090216T1600Z-090217T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
159 PM CST SAT FEB 14 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS IN THE LATE
MORNING HOURS THEN BOTTOM OUT IN THE MID TWENTIES DURING THE EARLY TO
MID AFTERNOON...RECOVERING ABOVE CRITICAL LEVELS BY SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL WITHIN THE NEXT 48 HOURS. A
COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES AND UNDERBRUSH WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS84 KMOB 151204
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
604 AM CST SUN FEB 15 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR
THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE
HUMIDITIES BELOW 35 PERCENT...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHEAST GULF AND BRING
PERIODS OF SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. NORTHERLY
WINDS WILL USHER DRIER AIR INTO THE REGION TONIGHT INTO MONDAY WITH
RELATIVE HUMIDITIES DROPPING INTO THE MID TO UPPER TWENTIES ACROSS
THE AREA ON MONDAY. A MOIST SOUTHERLY FLOW RESUMES ON TUESDAY AND
CONTINUES INTO WEDNESDAY AND WILL KEEP AFTERNOON RELATIVE HUMIDITIES
ABOVE CRITICAL LEVELS.

FLZ001>006-160415-
/O.CON.KMOB.FW.W.0019.090216T1600Z-090217T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
604 AM CST SUN FEB 15 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY. 

RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS IN THE LATE
MORNING HOURS THEN BOTTOM OUT IN THE MID TO UPPER TWENTIES DURING THE
EARLY TO MID AFTERNOON...THEN RISE ABOVE CRITICAL LEVELS BY SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL WITHIN THE NEXT 48 HOURS. A
COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES AND
UNDERBRUSH WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 152028
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CST SUN FEB 15 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR
THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE
HUMIDITIES BELOW 35 PERCENT...

.NORTHERLY WINDS WILL USHER DRIER AIR INTO THE REGION TONIGHT WITH
SURFACE RELATIVE HUMIDITIES DROPPING INTO THE MID TO UPPER TWENTIES
ACROSS THE AREA ON MONDAY. A MOIST SOUTHERLY FLOW RESUMES BY TUESDAY
AFTERNOON AND CONTINUES INTO WEDNESDAY...KEEPING AFTERNOON RELATIVE
HUMIDITIES ABOVE CRITICAL LEVELS.

FLZ001>006-161200-
/O.CON.KMOB.FW.W.0019.090216T1600Z-090217T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
228 PM CST SUN FEB 15 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY. 

RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS IN THE LATE
MORNING HOURS THEN BOTTOM OUT IN THE MID TO UPPER TWENTIES DURING
THE EARLY TO MID AFTERNOON...RISING ABOVE CRITICAL LEVELS BY SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL WITHIN THE NEXT 48 HOURS. A
COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES AND
UNDERBRUSH WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 161201
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
601 AM CST MON FEB 16 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TODAY FOR THE
WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITIES
BELOW 35 PERCENT...

.NORTHERLY WINDS WILL USHER DRIER AIR INTO THE REGION WITH SURFACE
RELATIVE HUMIDITIES DROPPING INTO THE MID TO UPPER TWENTIES ACROSS
THE AREA TODAY. A MOIST SOUTHERLY FLOW RESUMES BY TUESDAY AFTERNOON
AND CONTINUES INTO WEDNESDAY...KEEPING AFTERNOON RELATIVE HUMIDITIES
ABOVE CRITICAL LEVELS.

FLZ001>006-170000-
/O.CON.KMOB.FW.W.0019.090216T1600Z-090217T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
601 AM CST MON FEB 16 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. 

RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS IN THE LATE
MORNING HOURS THEN BOTTOM OUT IN THE MID TO UPPER TWENTIES DURING
THE EARLY TO MID AFTERNOON...RISING ABOVE CRITICAL LEVELS BY
SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL WITHIN THE NEXT 48 HOURS. A
COMBINATION OF LOW RELATIVE HUMIDITY AND DRY GRASSES AND
UNDERBRUSH WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 161955
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
155 PM CST MON FEB 16 2009

...RED FLAG WARNING IN EFFECT THROUGH 6 PM CST TODAY FOR THE
WESTERN FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITIES
BELOW 35 PERCENT...

.SURFACE RELATIVE HUMIDITY HAS DROPPED BELOW 30 PERCENT OVER MOST OF
THE AREA THIS AFTERNOON ALONG WITH A LIGHT TO OCCASIONALLY MODERATE
NORTHERLY WIND. HUMIDITY IS NOT EXPECTED TO RECOVER UNTIL AFTER
SUNSET. A MOIST SOUTHEASTERLY FLOW RESUMES BY TUESDAY AND CONTINUES
INTO WEDNESDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED WEDNESDAY
ALONG WITH GUSTY SOUTH WINDS. 

FLZ001>006-170000-
/O.CON.KMOB.FW.W.0019.000000T0000Z-090217T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
155 PM CST MON FEB 16 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

RELATIVE HUMIDITIES WERE BELOW CRITICAL LEVELS BY NOON TODAY...
EXPECTED TO BOTTOM OUT IN THE MID TO UPPER TWENTIES DURING THE MID
AFTERNOON...RISING ABOVE CRITICAL LEVELS BY SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL WITHIN THE NEXT 48 HOURS. A
COMBINATION OF LOW RELATIVE HUMIDITY...DRY GRASSES AND UNDERBRUSH
WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 14, 11:24 AM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Feb 14, 11:24 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1024 AM CST SAT FEB 14 2009

.UPDATE...MAIN AREA OF WET WEATHER WAS SHIFTING EASTWARD RATHER
QUICKLY AND HAVE TRIMMED BACK PROBABILITIES OF PRECIPITATION (POPS)
WHILE ALSO ADJUSTING QPF TO ACCOUNT FOR RADAR TRENDS. HAVE ALSO MADE
SOME ADJUSTMENTS...LOWERING DAILY HIGHS AS LARGE AREA OF CLOUDS
CONTINUES TO LINGER TO THE WEST OF THE REGION AND LATEST GRIDDED
TEMPERATURES WERE RUNNING WARMER MOST AREAS DUE TO THE RECENT RAINS
AND CLOUDS. NO OTHER CHANGES. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      67  56  67  40 /  20  90  60  05
PENSACOLA   68  58  66  41 /  70  90  80  05
DESTIN      68  57  66  45 /  70  90  80  05
EVERGREEN   65  53  61  37 /  10  90  70  05
WAYNESBORO  65  50  62  35 /  10  90  40  05
CAMDEN      64  51  59  35 /  10  90  60  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 14, 7:25 AM EST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CST SAT FEB 14 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
625 AM CST SAT FEB 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF SHOWERS AND THUNDERSTORMS WITH BRIEFLY HEAVY RAINS WILL
CONTINUE ACROSS EXTREME SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS FURTHER INLAND.  PERIODS OF
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS MUCH OF THE AREA
TONIGHT.  SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
GUSTY WINDS UP TO 40 MPH AND SMALL HAIL.  LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE...ESPECIALLY CLOSER TO THE COAST...WHICH MAY RESULT
IN FLOODING OF POOR DRAINAGE AREAS.  AS AN ISOLATED SEVERE
THUNDERSTORM OR FLASH FLOODING CANNOT BE COMPLETELY RULED
OUT...RESIDENTS NEED TO PAY CLOSE ATTENTION TO THE WEATHER SITUATION
AND STAY TUNED FOR FURTHER UPDATES.

WINDS OVER THE MARINE AREA WILL INCREASE TONIGHT AND MAY CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON
SUNDAY WILL COME TO AN END LATER IN THE DAY AS A COLD FRONT MOVES
THROUGH.  LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE NEAR
THE COAST DURING THE MORNING HOURS.  DRIER AIR WILL FLOW INTO THE
REGION ON MONDAY AND RESULT IN AN INCREASED RISK OF WILDFIRES.
MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT SUNDAY THROUGH MONDAY MORNING.

A LOW PRESSURE SYSTEM WILL PASS WELL NORTH OF THE AREA MIDWEEK AND
BRING A STRONG COLD FRONT THROUGH THE REGION WEDNESDAY INTO
WEDNESDAY NIGHT.  SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE FRONT AND THERE IS A SLIGHT RISK OF SEVERE STORMS FOR
THE AREA ON WEDNESDAY INTO WEDNESDAY NIGHT.  HAZARDOUS CONDITIONS
FOR SMALL CRAFT WILL EXIST OVER THE MARINE AREA FROM TUESDAY
AFTERNOON THROUGH FRIDAY MORNING AS WINDS INCREASE AHEAD OF THE
APPROACHING COLD FRONT THEN SUBSIDE LATER IN THE WEEK AFTER THE
FRONT HAS MOVED THROUGH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER SHOULD NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 8:54 AM ESTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr
Feb 14, 8:55 AM ESTFire Weather WatchMOB6 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.